Can I give Imodium to my Mum?

Follow
Share

My Mum who has Alzheimer's finished a strong course of antibiotics a couple of weeks ago for a skin infection on her legs. The antibiotics gave her bad diarrhea. She still has diarrhea and she still knows when she needs to go the toilet but is getting upset with the accidents as she cannot get to the toilet fast enough. Is it ok to give her Imodium to settle her bowels?

Find Care & Housing
6

Answers

Show:
Also ask about probiotics which worked great to control D for my mom who had chronic D for most of her life. I would try probiotics before Imodium as they would help return intestine to its previous state.
Helpful Answer (0)
Reply to gladimhere
Report

Good - and meanwhile keep an eye on hydration, too. Dioralyte is best for this, and very safe.
Helpful Answer (1)
Reply to Countrymouse
Report

Thank you I will call them today x
Helpful Answer (1)
Reply to JeanetteTMartin
Report

I agree too. Somethings not right with Mom’s digestion. Strong antibiotics can wreak havoc with even a younger person. They may recommend a course of probiotics rather than meds.
Helpful Answer (2)
Reply to Ahmijoy
Report

Probably, yes. But I agree with ff -- run it by the clinic first.
Helpful Answer (1)
Reply to jeannegibbs
Report

Jeanette, it would be better to check with your Mom's primary doctor first before giving her anything. The office might recommend something else for this situation.
Helpful Answer (4)
Reply to freqflyer
Report

Related
Questions